Alabama, 2007Hail and Damaging Winds in Alabama, June 11, 2007
June 11, 2007 · NWS BMX · 4 events in 3 counties and zones
Severe thunderstorms brought scattered reports of hail and damaging winds to Eastern Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms brought scattered reports of hail and damaging winds to Eastern Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 11, 5:37 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 11, 5:37 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT MON JUN 11 2007
.UPDATE...FOR 00Z TAFS.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
UPPER LOW WELL TO OUR EAST WILL GRADUALLY SHIFT WESTWARD...ALLOWING
SEVERAL IMPULSES TO PIVOT FROM NORTH TO SOUTH JUST TO THE EAST OF
THE AREA. DEWPOINT BOUNDARY WILL MOVE INTO THE EASTERN SECTIONS
TONIGHT AND GENERALLY REMAINS ACROSS THE EASTERN SECTIONS THE NEXT
FEW DAYS. MEANWHILE...SEVERAL WEAK IMPULSES WILL MOVE ACROSS THE
RIDGE AXIS TO OUR WEST AND DROP SOUTHEAST ACROSS THE AREA. OVERALL
EFFECT ON THE FORECAST TONIGHT THROUGH TUESDAY WILL BE TO ALLOW FOR A
SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME EAST AND MAINLY AN
INCREASE IN CLOUDS FOR THE REMAINDER OF THE AREA. SOME CONCERN ON
JUST ACTIVE THE WEATHER GETS TO OUR EAST AND JUST HOW FAR OUTFLOW
BOUNDARIES SHIFT WEST INTO THE AREA. WILL KEEP POPS IN THE 20
PERCENT RANGE ACROSS THE EAST TONIGHT THROUGH TUESDAY. LOWS TONIGHT
MAINLY 65 TO 70. HIGHS ON TUESDAY WILL RANGE FROM MID AND UPPER 80S
EAST TO LOWER 90S WEST. OVERNIGHT LOWS TUESDAY NIGHT IN THE 60S.
FOR WEDNESDAY AND THURSDAY...LITTLE CHANGE ON WEDNESDAY AS WE
CONTINUE WITH LOW POPS ACROSS THE EAST IN VICINITY OF BEST MOISTURE
AND ANY OUTFLOW BOUNDARIES...THEN A SLIGHT CHANCE AREA-WIDE ON
THURSDAY AS MODELS INDICATE A LITTLE BETTER DEFINED BOUNDARY MOVING
FROM EAST TO WEST ACROSS THE AREA. HIGH WEDNESDAY MID 80S EAST TO
LOWER 90S WEST...THEN 80S AREA-WIDE ON THURSDAY DUE TO MORE CLOUDS.
.LONG TERM...FRIDAY THROUGH MONDAY.
UPPER RIDGE WILL GRADUALLY BUILD ACROSS THE AREA FRIDAY AND
SATURDAY...SHIFTING ACROSS THE AREA ON SUNDAY. MODELS INDICATE
MOISTURE INCREASING FROM THE SOUTHWEST ON MONDAY IN ADVANCE OF NEXT
DEVELOPING TROF. FOR NOW WILL FORECAST A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS EAST ON FRIDAY AND SATURDAY...DRY AREA-WIDE ON
SUNDAY AND THEN SLIGHT CHANCE POPS ALL SECTIONS ON MONDAY. HIGHS
IN THE UPPER 80S TO LOWER 90S EARLY IN THE PERIOD...WARMING INTO THE
90 TO 95 DEGREE RANGE BY MONDAY. OVERNIGHT LOWS IN THE 60S.
&&
.AVIATION...00Z TAF DISCUSSION.
VFR CONDITIONS EXPECTED ALL SITES BUT ANB WHERE PERSISTENT HAZE
WILL KEEP VISIBILITIES IN MVFR RANGE. LATEST DATA HAS BACKED OFF
THE IDEA OF BRINGING LOWER CEILINGS TO THE ANB AREA TONIGHT AND
CURRENTLY NOT EXPECTING ANY CEILING PROBLEMS.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
50/88
Hazardous weather outlook, Jun 11, 6:16 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT MON JUN 11 2007
ALZ011>015-017>050-130018-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
716 PM CDT MON JUN 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 8:17 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT MON JUN 11 2007
ALZ038-120245-
CHAMBERS-
917 PM CDT MON JUN 11 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 945
PM CDT...
AT 914 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.
THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WILL BE POSSIBLE. STRONG
WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO
PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING.
Thunderstorm Wind, Russell
- When
- June 11, 8:50 PM CST
- Where
- Russell County, 1.04 mi S of Seale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.285, -85.170
Two very large trees were blown down and blocked the road, just south of Seale.
Thunderstorm Wind, Chambers
- When
- June 11, 8:50 PM CST
- Where
- Chambers County, 8 mi S of Lafayette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.784, -85.380
Numerous large trees were blown down in the southern portion of the county.
Hail, Lee
- When
- June 11, 9:00 PM CST
- Where
- Lee County, 3 mi NW of Opelika
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.681, -85.406
Thunderstorm Wind, Lee
- When
- June 11, 9:08 PM CST to 9:13 PM CST
- Where
- Lee County, 0.76 mi NW of Pepperell to 2.5 mi SSW of (Auo)auburn Opelika
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.638, -85.409
Numerous trees were blown down, from near the East Alabama Medical Center in Opelika, southward to the County Road 146 area in the central part of the county. At least one tree fell on a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 11 to 12, 2007$18 million · 2.75 in hail · 65 events
- Flash Flooding and Hail in Nebraska, June 11 to 13, 2007$1.4 million · 2 in hail · 17 events
- Flash Flooding and Flood in Colorado, June 11 to 14, 2007$600,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 11, 2007$175,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 11, 20071 injured · $68,000 · 1 in hail · 25 events
- Tornadoes and Hail in North Dakota, June 11, 2007$75,000 · EF1 · 3 events
- Flash Flooding in Oklahoma, June 11, 2007$125,000 · 4 events
- Hail and Damaging Winds in Georgia, June 11, 2007$36,000 · 1.75 in hail · 17 events
- Tornado and Hail in South Carolina, June 11, 2007$35,000 · EF0 · 17 events
- Hail and Damaging Winds in Virginia, June 11, 2007$27,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in North Dakota, June 11 to 12, 2007$25,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in South Dakota, June 11, 20071.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45280, 45281, 45282, 45283.